Open Access
Translator Disclaimer
March, 1951 Ratios Involving Extreme Values
W. J. Dixon
Ann. Math. Statist. 22(1): 68-78 (March, 1951). DOI: 10.1214/aoms/1177729693

Abstract

Ratios of the form $(x_n - x_{n-j})/(x_n - x_i)$ for small values of $i$ and $j$ and $n = 3, \cdots, 30$ are discussed. The variables concerned are order statistics, i.e., sample values such that $x_1 < x_2 < \cdots < x_n$. Analytic results are obtained for the distributions of these ratios for several small values of $n$ and percentage values are tabled for these distributions for samples of size $n \leqq 30$.

Citation

Download Citation

W. J. Dixon. "Ratios Involving Extreme Values." Ann. Math. Statist. 22 (1) 68 - 78, March, 1951. https://doi.org/10.1214/aoms/1177729693

Information

Published: March, 1951
First available in Project Euclid: 28 April 2007

zbMATH: 0044.14604
MathSciNet: MR39953
Digital Object Identifier: 10.1214/aoms/1177729693

Rights: Copyright © 1951 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.22 • No. 1 • March, 1951
Back to Top